Jump to content
Sign in to follow this  
Hopehummingbird

Hopehummingbird After 13+ years, I am sick of meds. Want to get of effexor 225

Recommended Posts

Hopehummingbird

Hi everyone,

 

I joined this site because after 13 years of contributing to the pharmaceutical fund, and investing my retirement into the tuition of the children of my shrinks (eleven of them), only to mess up my brain chemistry and find no relief, I am tired of being on medication and looking for a way out.

 

How it started.

 

Fifteen years ago, I developed an eating disorder, which started as anorexia then after two years turned into bulimia. At the time, I had no other psychiatric issues. I was not depressed, did not suffer from anxiety (except relating to food) or cyclothymia... All of which I have been diagnosed with afterwards.

 

I was started on medication immediately, before any other forms of treatment were tried. The doctor who diagnosed me with cyclothymia also had me on Topamax or Lamictal (can't quite recall), which can cause mood disturbances, mania, depression,etc. i am now convinced that I was suffering from the side effects of the drug. Also, my nutritional state was very deficient and affecting my cognitive abilities.

 

This particular doctor was a nightmare. He had me committed to a mental institution for a month instead of considering that perhaps the drugs he had me on were responsible for my altered state. Before the medicines, I was mentally balanced. Two weeks after I started, I end up in a psych ward. The link is obvious.

 

Its hard to keep track of what medications I have taken and when, so I will just list them, in no particular order:

 

- prozac

- zoloft

- topamax

- lamictal

- zyprexa

- cymbalta

- welbutrin

- xanax

- effexor

 

After six years of being a medical guinea pig, and finding no relief, I was prescribed wellbutrin, which helped significantly. At this point, I was very depressed. Wellbutrin helped me get out of bed i. The morning and helped me to get at a stable point, mentally and physically. It was the only drug that ever helped.

 

However, after four years, I was still suffering from a chronic eating disorder I was functional but my quality of life sucked. I started working with a treatment team and the doc took me off Wellbutrin and put me on Effexor.

 

I am now up to 225 of Effexor and wish I could go back in time and never have taken it, if I forget just one dose, the withdrawal is awful. If I go even one day without a dose, a migraine sets in. It is followed by dizziness, vertigo, brain zaps. Once the unquenchable thirst sets in, I begin to experience extreme moods that scare me and those around me.

 

The worst part is that it hasn't really helped. I wanted so desperately to get better that I stuck out the initial side effects (anorgasmia, fatigue, nausea, dizziness) for months until I got used to the medication. Now I just sweat like I am going through menopause at 28, soak through my sheets at night, and feel blah all the time... Total apathy for everything.

 

I feel trapped by this medication that doesn't help, but if I don't take it, I feel terrible. Slowly, my eating problems have improved, but that is through therapy, CBT, group therapy, mindfulness, yoga, and a variety of other tools.

 

At first the Effexor seemed to help, since my eating issues were improving, but I now realize that it was a combination of the other tools I was using at the same time, which I had previously not been doing,

 

I am planning on seeing a new doctor in two weeks to discuss going off Effexor. I would love to be drug free, but at this point I would be happy getting back on Wellbutrin or anything that is not Effexor.

 

I am scared about getting of Effexor, since I have been doing so well despite it, but at the same time I am sick of being on it.

 

I am happy I found a place where other people are going through something similar and appreciate your comments and thoughts.

Share this post


Link to post
Altostrata

Welcome, Hopehummingbird.

 

Many have found gradual tapering to be a safe way off the drugs. (It does sound like that doeage of Effexor is too strong for you. In my amateur opinion, those are excessive side effects.)

 

See http://survivingantidepressants.org/index.php?/topic/272-tips-for-tapering-off-effexor-and-effexor-xr-venlafaxine/ and other topics in the Tapering forum.

 

You may also be interested in this list of doctors http://tinyurl.com/7cp8l8v

Share this post


Link to post
Jemima

Effexor is a really nasty drug, but there are people on this forum who are tapering off of it very gradually.  It may take a long time, but you can get there.  I'm glad to see that you're in therapy, because I think that helps eating disorders more than anything, especially drugs.

 

Welcome to the forum, Hopehummingbird. You'll find lots of solid information and friendly support here.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy